MAUDE Adverse Event Report: BIOMET 3I INTERNAL CONNECTION UNIVERSAL PLACEMENT DRIVER TIP - LONG; DENTAL INSTRUMENT

BIOMET 3I INTERNAL CONNECTION UNIVERSAL PLACEMENT DRIVER TIP - LONG; DENTAL INSTRUMENT
Model Number IIPDTUL
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).Patient identifier unknown/not provided.Age and date of birth unknown/not provided.Patient sex unknown/not provided.Weight unknown/not provided.Date of the event unknown/not provided.
 
Event or Problem Description
It was reported that the driver gets stuck on the implant.No delay was caused on the surgery due to this event.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number cmp- (b)(4).The following sections have been updated: b4: date of this report; b5: describe event or problem; g3: date received by manufacturer; g6: type of report; h1: type of reportable event ; h2: follow up type; h3: device evaluated by manufacturer; h6: adverse event problem.One internal connection universal placement driver tip - long (iipdtul) was returned for investigation.Visual inspection of the as returned product, identified significant signs of damage about the driver tip body and latchlock.Functional testing revealed, that the driver still assembles and disassembles as normal with a mating implant, but is too damaged to engage with a latch locking handpiece (functional testing).No pre-existing conditions were noted on the per.The reported, implant was located on an unknown tooth site and remains implanted.Device history record (dhr) review was completed for the subject lot number 1226593.It was confirmed, that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event was noted, as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed, for the reported lot number (1226593) for similar event and no other complaint was identified.Therefore, based on the available information, device malfunction has occurred, as the driver tip was found to be damaged and no longer functions as intended.However, the reported event was non-verifiable, following functional testing of the returned device with in house product, and without return of the reported implant.

Brand Name
INTERNAL CONNECTION UNIVERSAL PLACEMENT DRIVER TIP - LONG
Common Device Name
DENTAL INSTRUMENT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key10807961
Report Number0001038806-2020-01787
Device Sequence Number11797830
Product Code NDP
UDI-Device Identifier00844868038870
UDI-Public(01)00844868038870(17)240309(10)1226593(241)IIPDTUL
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2024
Device Model NumberIIPDTUL
Device Catalogue NumberIIPDTUL
Device Lot Number1226593
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/16/2020
Supplement Date Received by Manufacturer03/09/2021
Initial Report FDA Received Date11/09/2020
Supplement Report FDA Received Date03/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1